Alert archive / Arizona / Special Weather Statements in 2015
Special Weather Statement, NWS Tucson, AZ
NWS Tucson, AZ issued this special weather statement at Aug 29, 2015, 3:21 PM MST for Santa Cruz County, Arizona. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 29, 2015, 3:21 PM MST (22:21 UTC)
- Expired
- Aug 29, 2015, 4:15 PM MST
- In force
- 54 min
- Issued by
- NWS Tucson, AZ
County Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 29 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 10.4 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 84 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 2583 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
644 WWUS85 KTWC 292221 SPSTWC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 321 PM MST SAT AUG 29 2015 AZZ503-504-507-513-292315- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 321 PM MST SAT AUG 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANTA CRUZ AND EAST CENTRAL PIMA COUNTIES UNTIL 415 PM MST... AT 318 PM MST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS EAST OF INTERSTATE 10 NEAR THE SANTA RITA MOUNTAINS INCLUDING MADERA CANYON. THE STORMS ARE NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH...HEAVY RAINFALL...AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GREEN VALLEY...SAHUARITA...EAST SAHUARITA...SUMMIT...TUBAC... SONOITA...AMADO...ARIVACA JUNCTION...CORONA DE TUCSON AND MADERA CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3209 11111 3209 11078 3163 11062 3163 11106 TIME...MOT...LOC 2218Z 010DEG 4KT 3181 11090 $$ CANTIN
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Aug 29, 1:50 PM MST, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 29, 1:50 PM MST, 1 hour 31 minutes before
ZCZC PHXWRKAFD 291903 TTAA00 KPHX DDHHMM AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 150 PM MST SAT AUG 29 2015 .SYNOPSIS...A CHANCE OF SHOWERS AND THUNDERSTORMS OVER THE WEEKEND INTO EARLY NEXT WEEK. GRADUALLY DRIER CONDITIONS WILL THEN LIMIT THUNDERSTORMS TO EAST OF TUCSON THE SECOND HALF OF NEXT WEEK. HOTTER THAN AVERAGE TEMPERATURES FOR THE NEXT FEW DAYS FOLLOWED BY TEMPERATURES FALLING TO NEAR AVERAGE AROUND THE MIDDLE OF THE UPCOMING WEEK. && .DISCUSSION...SATELLITE AND RADAR IMAGERY WERE SHOWING SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPING ACROSS SOUTHEAST ARIZONA EARLY THIS AFTERNOON. MOST OF THE ACTIVITY HAS BEEN IN THE MOUNTAINS BUT A FEW HAVE MANAGED TO DEVELOP OVER THE WESTERN DESERTS OF PIMA COUNTY AROUND THE TOWNS OF WHY AND AJO. THE WINDS ALOFT REMAINED RATHER LIGHT SO THE STORMS HAVE BEEN VERY PULSE LIKE IN NATURE WITH LITTLE MOVEMENT SO FAR. LATEST HRRR CONTINUED TO SHOW SMALL SHOWERS AND THUNDERSTORMS DOTTED ACROSS MUCH OF SOUTHEAST ARIZONA THROUGH LATE THIS EVENING. MUCH MORE THAN SUGGESTED BY THE MORNING UPPER-AIR SOUNDING AT KTWC. AT ANY RATE...LOOKING AT MORE THUNDERSTORM ACTIVITY COMPARED TO YESTERDAY ALREADY. MODELS SUGGEST ANOTHER RATHER ACTIVE DAY FOR SUNDAY AS WELL...WITH A LITTLE MORE ORGANIZED THUNDERSTORMS RATHER THAN PULSE IN NATURE. THEREAFTER... THUNDERSTORMS WILL DIMINISH IN COVERAGE EACH DAY AS A DRIER SOUTHWESTERLY FLOW EVOLVES IN RESPONSE TO A LOW PRESSURE SYSTEM PASSES THROUGH THE NORTHERN TIER STATES. HIGH TEMPERATURES WILL REMAIN SEVERAL DEGREES ABOVE NORMAL...THEN LOWER TO NEAR SEASONAL READINGS AROUND WEDNESDAY. && .AVIATION...VALID THRU 31/00Z. SCT TO LOCALLY BKN CLOUDS AT 8-12 KFT AGL. ISOLD SHRA/TSRA INCREASING IN COVERAGE THIS AFTERNOON WITH KDUG AND KOLS TERMINALS LIKELY AFFECTED DIRECTLY. FOR THE KTUS TERMINAL TSRA WILL DEVELOP OVER THE HIGH TERRAIN AROUND THE AREA WITH A SMALL CHANCE OF ONE AFFECTING THE TERMINAL 29/22Z THRU 30/02Z. BRIEF MVFR CONDITIONS AND GUSTY WINDS OF 30 TO 40 KTS WILL BE POSSIBLE IN AND AROUND STRONGER STORMS. AFTER 30/05Z SKIES CLEARING WITH A REPEAT ON SUNDAY WITH RESPECT TO CLOUD AND SHRA/TSRA REDEVELOPMENT. OUTSIDE OF THUNDERSTORM INFLUENCE SURFACE WINDS WILL GENERALLY BE UNDER 10 KTS. AFTER AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO THE EARLY EVENING BEFORE DYING OFF LATE EVENING HOURS. PRIME CONCERN IS STRONG WINDS AND HEAVY RAIN DUE TO SLOW MOTIONS. THIS BASIC IDEA WILL CONTINUE INTO EARLY NEXT WEEK...WITH DAILY AFTERNOON AND EVENING STORMS EXPECTED. STARTING MONDAY STORMS WILL TEND TO BE MORE FOCUSED OVER EASTERN ZONES...WITH SIGNIFICANTLY DIMINISHED THUNDERSTORM ACTIVITY FROM WEDNESDAY ON. THUNDERSTORMS ARE EXPECTED TO BE WET AND AS IS TYPICAL MAY PRODUCE STRONG...GUSTY AND ERRATIC WINDS WITH THE STRONGER THUNDERSTORMS. THROUGH SUNDAY GENERALLY LIGHT TERRAIN DRIVEN WINDS ARE EXPECTED. FROM MONDAY ONWARD A WEST TO SOUTHWEST FLOW WILL GRADUALLY DEVELOP ACROSS ARIZONA. THE STRONGEST WINDS WILL BE ACROSS ZONE 150...PEAKING IN THE 15-20 MPH RANGE. THIS FLOW WILL ALSO STEADILY PUSH THE MOISTURE OUT OF THE REGION FOR DECREASING CHANCES OF THUNDERSTORMS WEDNESDAY THROUGH FRIDAY. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON
In the hours before
Special weather statement, Aug 29, 12:25 PM MST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 1225 PM MST SAT AUG 29 2015 AZZ507-508-513-292015- EASTERN COCHISE COUNTY BELOW 5000 FEET INCLUDING DOUGLAS/WILLCOX AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 1225 PM MST SAT AUG 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL COCHISE COUNTY UNTIL 115 PM MST... AT 1225 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF DRAGOON...MOVING WEST AT 5 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... SAINT DAVID. LAT...LON 3200 10999 3183 10995 3174 11020 3200 11026 TIME...MOT...LOC 1925Z 079DEG 6KT 3190 11006
Special weather statement, Aug 29, 2:36 PM MST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
236 PM MST SAT AUG 29 2015
AZZ503-504-507-513-292215-
UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ-
TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ-
DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING
BISBEE/CANELO HILLS/MADERA CANYON AZ-
UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ-
236 PM MST SAT AUG 29 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANTA CRUZ AND EAST
CENTRAL PIMA COUNTIES UNTIL 315 PM MST...
AT 234 PM MST...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS NEAR MADERA CANYON AND SONOITA...MOVING SOUTHWEST AT 5
MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
GREEN VALLEY...SAHUARITA...RIO RICO NORTHEAST...TUBAC...
TUMACACORI-CARMEN...RIO RICO SOUTHEAST...PATAGONIA LAKE...SONOITA...
AMADO...ARIVACA JUNCTION...MADERA CANYON AND ELGIN.
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 3193 11072 3178 11066 3172 11048 3146 11092
3159 11107 3183 11108
TIME...MOT...LOC 2134Z 048DEG 4KT 3178 11082
CARLAWSpecial weather statement, Aug 29, 3:21 PM MST, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 321 PM MST SAT AUG 29 2015 AZZ503-504-507-513-292315- UPPER SANTA CRUZ RIVER AND ALTAR VALLEYS INCLUDING NOGALES AZ- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- DRAGOON/MULE/HUACHUCA AND SANTA RITA MOUNTAINS INCLUDING BISBEE/CANELO HILLS/MADERA CANYON AZ- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 321 PM MST SAT AUG 29 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SANTA CRUZ AND EAST CENTRAL PIMA COUNTIES UNTIL 415 PM MST... AT 318 PM MST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS EAST OF INTERSTATE 10 NEAR THE SANTA RITA MOUNTAINS INCLUDING MADERA CANYON. THE STORMS ARE NEARLY STATIONARY. WINDS IN EXCESS OF 40 MPH...HEAVY RAINFALL...AND FREQUENT LIGHTNING WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... GREEN VALLEY...SAHUARITA...EAST SAHUARITA...SUMMIT...TUBAC... SONOITA...AMADO...ARIVACA JUNCTION...CORONA DE TUCSON AND MADERA CANYON. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3209 11111 3209 11078 3163 11062 3163 11106 TIME...MOT...LOC 2218Z 010DEG 4KT 3181 11090 CANTIN
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 29, 12:25 PM MST | Special Weather Statement | TWC | Cochise | 50 min |
| Aug 29, 2:36 PM MST | Special Weather Statement | TWC | Santa Cruz | 39 min |
| Aug 29, 4:17 PM MST | Areal Flood Advisory | TWC | Pima | 118 min |
| Aug 29, 4:34 PM MST | Special Weather Statement | TWC | 41 min |
Nearby
Special Weather Statements in Arizona, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.